Strong commutativity preserving generalized derivations on Lie ideals

Cheng Kai Liu, Pao Kuei Liau

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

We apply elementary matrix computations and the theory of differential identities to prove the following: let R be a prime ring with extended centroid C and L a noncommutative Lie ideal of R. Suppose that f:L → R is a map and g is a generalized derivation of R such that [f(x), g(y)]=[x, y] for all x, y ∈ L. Then there exist a nonzero α ∈ C and a map μ: L → C such that g(x)=α x for all x ∈ R and f (x)=α-1x+ μ(x) for all x ∈ L, except when R ⊆ M2(F), the 2 × 2 matrix ring over a field F.

Original languageEnglish
Pages (from-to)905-915
Number of pages11
JournalLinear and Multilinear Algebra
Volume59
Issue number8
DOIs
Publication statusPublished - 2011 Aug 1

Fingerprint

Lie Ideal
Generalized Derivation
Commutativity
Differential Identity
Elementary matrix
Extended Centroid
Matrix Computation
Matrix Ring
Prime Ring

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Cite this

@article{0f1e25c5fb7e4b72990485af39aca61c,
title = "Strong commutativity preserving generalized derivations on Lie ideals",
abstract = "We apply elementary matrix computations and the theory of differential identities to prove the following: let R be a prime ring with extended centroid C and L a noncommutative Lie ideal of R. Suppose that f:L → R is a map and g is a generalized derivation of R such that [f(x), g(y)]=[x, y] for all x, y ∈ L. Then there exist a nonzero α ∈ C and a map μ: L → C such that g(x)=α x for all x ∈ R and f (x)=α-1x+ μ(x) for all x ∈ L, except when R ⊆ M2(F), the 2 × 2 matrix ring over a field F.",
author = "Liu, {Cheng Kai} and Liau, {Pao Kuei}",
year = "2011",
month = "8",
day = "1",
doi = "10.1080/03081087.2010.535819",
language = "English",
volume = "59",
pages = "905--915",
journal = "Linear and Multilinear Algebra",
issn = "0308-1087",
publisher = "Taylor and Francis Ltd.",
number = "8",

}

Strong commutativity preserving generalized derivations on Lie ideals. / Liu, Cheng Kai; Liau, Pao Kuei.

In: Linear and Multilinear Algebra, Vol. 59, No. 8, 01.08.2011, p. 905-915.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Strong commutativity preserving generalized derivations on Lie ideals

AU - Liu, Cheng Kai

AU - Liau, Pao Kuei

PY - 2011/8/1

Y1 - 2011/8/1

N2 - We apply elementary matrix computations and the theory of differential identities to prove the following: let R be a prime ring with extended centroid C and L a noncommutative Lie ideal of R. Suppose that f:L → R is a map and g is a generalized derivation of R such that [f(x), g(y)]=[x, y] for all x, y ∈ L. Then there exist a nonzero α ∈ C and a map μ: L → C such that g(x)=α x for all x ∈ R and f (x)=α-1x+ μ(x) for all x ∈ L, except when R ⊆ M2(F), the 2 × 2 matrix ring over a field F.

AB - We apply elementary matrix computations and the theory of differential identities to prove the following: let R be a prime ring with extended centroid C and L a noncommutative Lie ideal of R. Suppose that f:L → R is a map and g is a generalized derivation of R such that [f(x), g(y)]=[x, y] for all x, y ∈ L. Then there exist a nonzero α ∈ C and a map μ: L → C such that g(x)=α x for all x ∈ R and f (x)=α-1x+ μ(x) for all x ∈ L, except when R ⊆ M2(F), the 2 × 2 matrix ring over a field F.

UR - http://www.scopus.com/inward/record.url?scp=79961150104&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79961150104&partnerID=8YFLogxK

U2 - 10.1080/03081087.2010.535819

DO - 10.1080/03081087.2010.535819

M3 - Article

AN - SCOPUS:79961150104

VL - 59

SP - 905

EP - 915

JO - Linear and Multilinear Algebra

JF - Linear and Multilinear Algebra

SN - 0308-1087

IS - 8

ER -